How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr_Anderson Your Own Question
Dr_Anderson
Dr_Anderson, Doctor
Category: Mental Health
Satisfied Customers: 335
Experience:  Psychiatrist
66203730
Type Your Mental Health Question Here...
Dr_Anderson is online now
A new question is answered every 9 seconds

I think I might have the start of Alzheimers disease. My symptoms

Resolved Question:

I think I might have the start of Alzheimers disease. My symptoms are sometimes a tremor
of the hands that come and go and sometimes a twitching of the legs. Trouble finding reading glasses. I have several pairs and misplace them often, and have trouble finding them, then I find 2 pair at a time, I have about 4 pair. Cannot spell some words easily, and I use to have no trouble. Had trouble spelling Alzheimers, espically, volenteer, hollering etc. I usually have trouble with the placement of i,e,a. I also look up the word in the dictionary.
I have started to do Sonok and have some trouble, but can do stag 1 and 2 without much problem. I try to type a lot and that seems to help. Ma hobbies are crafts, sewing and counte cross stitch and so far no problems. Could this be the start of dementia or something else. Also I work with number's like percentages, subtracting etc. I can figure out the price of something on sale at say 35% off which I have always been able to do.
Thank you,
Bonnie
Submitted: 4 years ago.
Category: Mental Health
Expert:  Dr_Anderson replied 4 years ago.

Dr_Anderson : Greetings! I see that you are offline now but would be happy to help you with this. Thank you for your question, and also for the background information. Does dementia run in your family at all?
Customer:

yes. I also see a psycharist for depression. I'm on many meds for depression and otherwise. They are:

Customer:

Buspar 15mg 1 every am and1/2 at 2pm

Customer:

Lamictal 100mg by mouth every am

Customer:

Lamictal 25mg every morning

Customer:

Desmethyphenidate 5mg 1/2 tab in am and 1/2 before 2 pm

Dr_Anderson : Greetings, and thank you for the extra information. One note that is hopefully reassuring is, most of my patients with Alzheimer's never wonder if they have it. Dementia is typically something of which the person is unaware. You, on the other hand, are quite aware of your struggles. What is the relationship of these symptoms with the Lamictal? A lot of what you are describing can be caused by Lamictal. Also, you are on a stimulant which can leasd to some of the symptoms of tremor.
Customer:

L-metjyfolate Ca, Me-Cbl, Nac {Cerefolin, no dosage.1tab am

Customer:

I take Limictal for serious depression that I have had most of my life, but worse now.

Customer:

On Ritalin 1/2 to 1 tab daiy up to times daily, no later than 4pm. A history of autism in family from 2 grandchildern, grown son also and aunt and cousins.

Customer:

Ritalin is 5 mg. I only take 1 a day. It did seem to help the depression

Customer:

wellbutrin-xl 300mg 1 in am and 1/2 tab at noon.

Customer:

81 mg of low dose bayer aspirin

Customer:

Cymbalta 60 mg in am

Customer:

Some OTC meds

Customer:

Dr. Anderson are you their?

Dr_Anderson : Sorry, I am here - connection problems, one moment please
Dr_Anderson : So, with the rather robust medication list you have, I'd be interested to see if the Lamictal may be doing this. I have many patioents who describe what you have mentioned, who take Lamictal. It is a good medicine, but it can cause shakes/tremors as well as mental confusion. So, one option is to very slightly decrease the Lamictal (under your doctor's care, of course!), and see if these symptopms abate.
Dr_Anderson : You are still quite sharp mentally, evidence is all of the mind exercises you do, so I highly doubt this is a dementing illness. This sounds more like a medication problem to me.
Dr_Anderson : Sorry for the delay in typing this! When you mentioned this to your psychiatrist, what has he/she said? If the idea of the Lamictal contributing has not come up, please mention it to him/her!
Customer:

I will mention it to her. Although, I believe she may have mentioned that to me awhile ago. I appreciate your hel[, glad it is not something else. Have good day. Bonnie

Dr_Anderson and 3 other Mental Health Specialists are ready to help you

Related Mental Health Questions